Hail, Baxter
- When
- March 15, 2:50 PM CST
- Where
- Baxter County, 1.31 mi ENE of Gassville
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.290, -92.480
Quarter-sized hail fell in the community of Gassville.
A deepening surface low pressure system was centered over Illinois and an attendant cold front extended south-southwestward sweeping from west to east across Arkansas during the afternoon and evening hours of March 15, 2026. Multiple severe thunderstorms developed in a well-defined warm sector positioned across the state where storms matured and quickly became severe producing large hail,…
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
A deepening surface low pressure system was centered over Illinois and an attendant cold front extended south-southwestward sweeping from west to east across Arkansas during the afternoon and evening hours of March 15, 2026. Multiple severe thunderstorms developed in a well-defined warm sector positioned across the state where storms matured and quickly became severe producing large hail, damaging wind gusts, and tornadoes.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Mar 15, 12:19 PM CST, 2 hours 31 minutes earlier. Its key messages:
Area Forecast Discussion...UPDATED National Weather Service Little Rock AR 119 PM CDT Sun Mar 15 2026 ...New AVIATION... .KEY MESSAGES... Issued at 1234 AM CDT Sun Mar 15 2026 -Severe thunderstorms possible this afternoon/evening...with damaging winds and a few tornadoes possible -Windy conditions into Monday -Very cold wind chills tonight into Monday...along with well below freezing conditions Monday and Tuesday mornings -Temperatures rebound by the middle of next week...with well above normal conditions by late next week && .DISCUSSION... Issued at 1234 AM CDT Sun Mar 15 2026 A shortwave will exit the Rockies this morning...deepening as it moves east into the Plains. SFC low pressure will develop ahead of this upper shortwave over the central Plains...and move ENE towards the Great Lakes region tonight. A trailing cold front will then move rapidly SE through the state this afternoon...moving east of the state tonight. Much colder air will then surge south into the state tonight through Mon night. Many hazards will be expected with this system as it moves over the region. The first hazard to discuss continues to be the threat for SVR convection. Forecast soundings suggest a persistent capping inversion ahead of the surging cold front...which should limit convection ahead of the front initially. However...given the rapid SE movement of the cold front and impressive large scale lift...expect the capping inversion to be easily overcome with the SFC frontal forcing. Very impressive dynamics are expected with the shortwave as it drops SE into the state...with plenty of wind energy expected to translate downward towards the SFC. As a result...damaging winds will be the primary threat expected...with winds of 60 to 70 mph possible with the strongest convection along the front. There may also be a threat for a few QLCS brief tornadoes along the leading edge of the convection. While not a primary threat...some hail may also be seen with any more discrete cells. Expect the SVR threat to rapidly end from NW to SE this evening as the front moves east of AR. The next hazard to discuss will be very strong non-thunderstorm winds. Given the aforementioned impressive dynamics with the upper shortwave...and tightening SFC pressure gradient... there looks to be at least Wind Adv level winds possible. Initially...SRLY winds look to be in the 15 to 30 mph range sustained ahead of the front...with gusts over 40 mph at times. However...once the front passes...and the upper wave moves into the state...expect the NWRLY winds to increase further across the state late this afternoon into to night. These winds look to be in the 20 to 40 mph range sustained...and gusts of 45 to maybe over 50 mph at times. In fact...some higher terrain areas may see wind gusts well over 50 mph. Have initially used a 50/50 blend of NBM/NBM90 for wind/gust grids...but could see some potential these could still be a tad low. Winter-like conditions will make a impressive return tonight into Mon as much colder air will arrive behind the front. There was some potential in earlier data to suggest some light snow behind the front...but latest guidance erodes most of the moisture in the cold air. As a result...the potential for snow looks much more limited at this time. If any snow were to be seen...it will be brief and with limited impacts...and mainly across NRN/NWRN sections. Windy conditions combined with temps dropping into the teens and 20s by around sunrise Mon morning will result in wind chill values dropping into the single digits and teens across central to NWRN sections. The higher terrain areas of the Ozarks may see wind chill values get near zero at times. Some low to mid 20s wind chills will even be possible into SERN AR Mon morning. While wind chill values will be impressively cold for this time of year...actual temperatures will also create some hazards as temps will drop well below freezing. This will result in a widespread freeze for all of the state both Mon and Tue mornings. Initially...a large portion of the state will see temps below freezing by sunrise Mon...with basically all of AR below freezing Tue morning. Temps will range from the upper teens to upper 20s for all but the SERN sections Mon morning....and mid teens to mid 20s for basically all of AR Tue morning. Given how warm conditions have been the last few weeks...and how responsive plant life has been to the warmer conditions...this cold may cause significant damage as a result. Another hazard to discuss will be the increased fire weather threat on Mon. Depending on how wet fuels become with the frontal convection...winds will remain elevated on Mon afternoon. While temps will be below normal for highs Mon...very dry air will have filtered into the state as well. This will result in min RH values dipping to near or below critical levels...with some potential for seeing near Red Flag Conditions Mon afternoon. Will have to see how long the breezy winds persist to see how likely this scenario may be. The cold snap will be short-lived as SRLY flow will return by late Tue and especially by mid-week. Upper level ridging will also be seen as the ridge to the SW expands towards AR. Temps by late in the forecast will be back into the 70s for most areas...and even some 80s by late next week. && .AVIATION... (18Z TAFS) Issued at 116 PM CDT Sun Mar 15 2026 Strong SWrly winds wl cont over the FA ahead of an aprchg cdfrnt noted over NErn OK/NWrn AR near 18Z, w/ asctd TSRA along the frnt. Expect MVFR CIGs to persist thru the evng, w/ aforementioned TSRA extending along the cdfrnt, and gusty NWrly winds ensuing behind the frnt. Sustained winds of 20 to 25 kts and gusts near 40 kts wl be possible either side of the cdfrnt. MVFR CIGs should improve fm W to E later into the overnight PD near and beyond 16/06Z. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 27 42 22 50 / 30 0 0 0 Camden AR 30 47 25 56 / 30 0 0 0 Harrison AR 21 36 20 52 / 10 0 0 0 Hot Springs AR 28 43 26 54 / 10 0 0 0 Little Rock AR 30 45 26 53 / 30 0 0 0 Monticello AR 32 47 26 54 / 60 0 0 0 Mount Ida AR 26 43 24 56 / 10 0 0 0 Mountain Home AR 22 37 19 50 / 10 0 0 0 Newport AR 29 41 25 48 / 50 0 0 0 Pine Bluff AR 31 45 26 53 / 40 0 0 0 Russellville AR 27 43 23 55 / 10 0 0 0 Searcy AR 28 44 22 51 / 40 0 0 0 Stuttgart AR 31 43 26 49 / 50 0 0 0 && .LZK WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 7 AM CDT Monday for ARZ004>008-014>017-024- 025-031>034-039-042>047-052>057-062>069-103-112-113-121>123-130- 137-138-140-141-203-212-213-221>223-230-237-238-240-241-313-340- 341. Freeze Warning from 1 AM to 10 AM CDT Monday for ARZ004>008- 014>017-024-025-031>034-039-042>047-052>057-062>069-103-112-113- 121>123-130-137-138-140-141-203-212-213-221>223-230-237-238-240- 241-313-340-341. && SHORT TERM...62 LONG TERM....62 AVIATION...72
Special Weather Statement
National Weather Service Little Rock AR
313 PM CDT Sun Mar 15 2026
ARZ004-005-103-112-113-203-212-213-313-152100-
Baxter AR-Boone County Except Southwest AR-Marion AR-
Newton County Higher Elevations AR-Newton County Lower Elevations AR-
Northwest Searcy County Higher Elevations AR-
Eastern, Central, and Southern Searcy County Higher Elevations AR-
Searcy County Lower Elevations AR-Boone County Higher Elevations AR-
313 PM CDT Sun Mar 15 2026
...Strong thunderstorms will impact portions of northern Searcy,
northeastern Newton, Marion, southern Boone and northwestern Baxter
Counties through 400 PM CDT
...
At 312 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Olvey to Carver to near Piercetown.
Movement was east at 45 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Harrison... Bull Shoals...
Yellville... Jasper...
Gassville... Flippin...
Lakeview in Baxter County... Bergman...
Western Grove... Pyatt...
Valley Springs... Dugger...
Olvey... Carver...
Duff... Lakeway...
Bull Shoals State Park... Clark Hill...
Maumee... Pruitt...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 900 PM CDT for north central
Arkansas.
&&
LAT...LON 3643 9249 3615 9243 3598 9246 3591 9324
3596 9320 3630 9320
TIME...MOT...LOC 2012Z 256DEG 41KT 3619 9301 3599 9306 3591 9311
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
77Special Weather Statement
National Weather Service Little Rock AR
328 PM CDT Sun Mar 15 2026
ARZ039-042-137-138-237-238-240-241-152115-
Northwest Yell County AR-Northern Scott County AR-Perry AR-
Yell Excluding Northwest AR-Central and Southern Scott County AR-
Northern Montgomery County Higher Elevations AR-Garland AR-
Northern Polk County Higher Elevations AR-
328 PM CDT Sun Mar 15 2026
...A strong thunderstorm will impact portions of southwestern Perry,
northwestern Garland, southeastern Scott, southwestern Yell and
northern Montgomery Counties through 415 PM CDT
...
At 328 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Waldron, moving east at 55 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Danville... Gravelly...
Fourche Valley... Plainview in Yell County...
Muddy Creek WMA... Corinth...
Wing... Olio...
Kingston... Bluffton...
Rover... Boles...
Blue Ball... Sunlight Bay Park...
Union Hill... Chula...
Macedonia in Yell County... Cedar Creek...
Waltreak... Y City...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 900 PM CDT for central and
western Arkansas.
&&
LAT...LON 3512 9329 3475 9322 3467 9409 3485 9416
TIME...MOT...LOC 2028Z 251DEG 48KT 3479 9403
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
76Special Weather Statement
National Weather Service Little Rock AR
336 PM CDT Sun Mar 15 2026
ARZ112-113-121>123-221>223-313-152115-
Van Buren County Higher Elevations AR-
Pope County Higher Elevations AR-Newton County Higher Elevations AR-
Southern Pope County AR-
Eastern, Central, and Southern Searcy County Higher Elevations AR-
Searcy County Lower Elevations AR-Southeast Van Buren County AR-
Johnson County Higher Elevations AR-Southern Johnson County AR-
336 PM CDT Sun Mar 15 2026
...Strong thunderstorms will impact portions of southern Searcy,
southeastern Newton, eastern Johnson, northwestern Van Buren and
northern Pope Counties through 415 PM CDT
...
At 335 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Rosetta to near Holman to Lake Dardanelle.
Movement was northeast at 55 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Marshall... Dover...
Knoxville... Hector...
Marsena... Witts Spring...
Rocky Hill... Moore...
Dabney... Bohannon...
Imo... Holman...
Watts... Kay...
Dillen... Broomfield...
Solo... Smyrna...
Eula... Woolum...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 900 PM CDT for western,
central and north central Arkansas.
&&
LAT...LON 3600 9258 3585 9252 3554 9258 3534 9337
3550 9333 3579 9330
TIME...MOT...LOC 2035Z 241DEG 47KT 3569 9329 3554 9327 3534 9333
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
77The Springfield radar (KSGF), 133 km away, was scanning. The volume nearest the first event began at 20:51 UTC.
18 thunderstorm wind, 16 hail, 2 tornado. Local standard time, as filed.
Quarter-sized hail fell in the community of Gassville.
Quarter-sized hail fell in Mountain Home with slightly smaller hail falling as well and accumulating a few inches deep in some spots.
Penny-sized hail fell in the community of Henderson.
A small metal farm building was collapsed due to high winds in Vidette.
A few trees were uprooted in the town of Houston.
Nickel-sized hail fell in the community of Antoine.
Quarter-sized hail fell on the southern side of Conway.
A tin roof was blown off of a shed and multiple trees were blown down in this area north of Conway.
A tree was blown into powerlines along Arkansas Highway 365 near Gold Creek.
Quarter-sized hail fell in the town of Greers Ferry.
A home in the neighborhood of Pickles Gap had two trees which fell onto the residence.
Multiple trees were blown down in the town of Malvern.
Two barns had their roofs removed by severe winds near the community of Enola.
Penny sized hail fell near the town of Heber Springs.
Multiple power poles were broken near Rose Bud leaving over 3,000 customers without power.
Trees and powerlines were blown down along Arkansas Highway 229 near Fenter.
Quarter-sized hail fell near the community of Traskwood.
Three power poles were snapped in the community of Rose Bud.
Quarter-sized hail fell near the community of Gravel Junction.
The ASOS at KLIT, Clinton National Airport/Adams Field in Little Rock recorded a measured wind gust of 58 mph.
Penny sized hail fell near the town of White Hall.
A few trees were knocked down near the community of Strawberry.
This tornado began along County Road 547 where it damaged several power poles. The tornado continued towards the northeast over mostly farmland along County Road 534. It then moved into the town of Minturn where numerous trees were uprooted or snapped. Additionally, a few mobile homes sustained roof damage. The tornado then crossed over Interstate 67 and Narrow Gauge Road where more trees were uprooted. As it continued to the northeast, it tracked over more farmland before causing minor roof damage to a barn off County Road 701. The tornado continued toward County Road 705 where it downed more trees and power poles before dissipating. This tornado was rated EF1 with estimated maximum winds of 105 mph.
Multiple mobile homes had roofs completely torn off and several power poles fell in Minturn.
Multiple power poles fell in the vicinity of Sedgwick.
Penny sized hail fell near the community of Woodlawn.
Golf-ball sized hail fell in the town of Rye.
A Union Pacific Railroad Weather Station measured a wind gust of 77 mph near Minturn.
This tornado began in an isolated patch of trees before moving into an open field. This tornado remained in an open field through its duration, causing no damage. Numerous trained spotters observed and recorded this tornado. NWS survey team inspected the area and found no damage, thus rating the tornado EFU.
Several trees were blown down across the town of Stuttgart.
Half-dollar sized hail fell north of the town of Monticello.
Penny-sized hail fell near the town of St. Charles.
Half-dollar sized hail fell in the town of Jerome.
Lime-sized hail fell in the town of Rohwer.
Corrects previous non-severe thunderstorm wind gust from this site as mesonet from Pendleton record measured wind gust of 66 mph.
The Mesonet station ARDO7 at Arkansas Highway 165 in Pendleton measured a thunderstorm wind gust of 66 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2026Every state in 2026This day in weather historyThe tornado archive for Arkansas, 2026Warnings in Arkansas, March 2026
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1314605, 1314608, 1314614, 1314621, 1314622, 1314612, 1314629, 1314631, 1314636, 1314637, 1314639, 1314643, 1324017, 1324018, 1324019, 1324020, 1324021, 1326484, 1324023, 1324027, 1324031, 1326485, 1326270, 1324034, 1324035, 1324036, 1324039, 1324043, 1326269, 1324048, 1324052, 1326482, 1324053, 1324055, 1326483, 1324060.